Alert archive / Idaho / Freeze Warnings in 2007

Freeze Warning 2, NWS Pocatello, ID

October 8, 2007

NWS Pocatello, ID issued this freeze warning at Oct 8, 2007, 3:20 AM MDT. It took effect at Oct 9, 2007, 4:00 AM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2007, 3:20 AM MDT (09:20 UTC)
In effect from
Oct 9, 2007, 4:00 AM MDT
Expired
Oct 9, 2007, 8:00 AM MDT
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 080920
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
320 AM MDT MON OCT 8 2007

IDZ020-021-082215-
/O.NEW.KPIH.FZ.W.0002.071009T1000Z-071009T1400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
320 AM MDT MON OCT 8 2007

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM MDT TUESDAY. 

TEMPERATURES ARE EXPECTED TO DROP TO OR BELOW THE FREEZING POINT
TONIGHT AS HIGH PRESSURE SETTLES OVER THE REGION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS75 KPIH 082104
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
304 PM MDT MON OCT 8 2007

IDZ020-021-091100-
/O.CON.KPIH.FZ.W.0002.071009T1000Z-071009T1400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
304 PM MDT MON OCT 8 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM MDT TUESDAY.

TEMPERATURES ARE EXPECTED TO DROP TO OR BELOW THE FREEZING POINT
TONIGHT AS HIGH PRESSURE SETTLES OVER THE REGION AND EASTERLY
WINDS BRING COOLER AIR OFF THE SNOW COVERED EASTERN HIGHLANDS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SOME VEGETABLES AND FREEZE SENSITIVE PLANTS MAY
NEED PROTECTION TONIGHT. 

$$
000 
WWUS75 KPIH 090930
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
330 AM MDT TUE OCT 9 2007

IDZ020-021-091400-
/O.CON.KPIH.FZ.W.0002.071009T1000Z-071009T1400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
330 AM MDT TUE OCT 9 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

NEAR FREEZING TEMPERATURES ARE LIKELY EARLY THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. SOME VEGETABLES AND FREEZE SENSITIVE PLANTS MAY
NEED PROTECTION TONIGHT.

$$
000 
WWUS75 KPIH 091351
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
751 AM MDT TUE OCT 9 2007


IDZ020-021-091500-
/O.EXP.KPIH.FZ.W.0002.000000T0000Z-071009T1400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT...AMERICAN FALLS
751 AM MDT TUE OCT 9 2007

...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. 

TEMPERATURES WILL CONTINUE TO RISE THIS MORNING AND BY 9 AM ALL
LOCATIONS WILL BE ABOVE FREEZING. THUS THE FREEZE WARNING HAS BEEN
ALLOWED TO EXPIRE.  


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at Oct 8, 2:44 AM MDT, 36 minutes earlier.

Area forecast discussion, Oct 8, 2:44 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
244 AM MDT MON OCT 8 2007

.DISCUSSION...

CLOUD COVER IS CONTINUING TO MOVE OUT OF THE REGION THIS MORNING.
THERE ARE STILL SOME LOWER LEVEL CLOUDS OVER THE EASTERN HIGHLAND
AND CENTRAL MOUNTAINS THAT WILL EVENTUALLY MIX OUT THIS MORNING.
MEANWHILE...A RIDGE OF HIGH PRESSURE WILL BE BUILDING OVER THE
AREA. THIS WILL PRODUCE MAINLY SUNNY CONDITIONS FOR EVERYONE BY
AFTERNOON. CLEAR SKIES SHOULD PREVAIL TONIGHT WITH TEMPERATURES
EXPECTED TO DROP TO AROUND FREEZING IN THE SNAKE PLAIN FROM
ROUGHLY AMERICAN FALLS UPSTREAM. WILL ISSUE A FREEZE WARNING FOR
THESE AREAS.

TRANQUIL WEATHER SHOULD PREVAIL UNTIL WEDNESDAY WHEN A SHORTWAVE
TROUGH WILL MOVE THROUGH SOUTHWEST IDAHO AND THE CENTRAL
MOUNTAINS. THIS WILL PRODUCE A CHANCE FOR SOME LIGHT PRECIP ACROSS
THE CENTRAL MOUNTAINS DURING THIS TIME.

A SHORTWAVE RIDGE WILL BUILD BACK OVER THE REGION FOR THURSDAY.
THEN ON FRIDAY...SHOULD SEE AN INCREASE IN CLOUD COVER AS A WEAK
UPPER LOW MOVES ACROSS NEVADA AND UTAH. THIS SHOULD PRODUCE CLOUD
COVER FOR FRIDAY NIGHT INTO SATURDAY. QPF AMOUNTS ARE VERY LOW
RESULTING IN LOW PRECIP CHANCES. UNLIKE THE LAST SYSTEM...THIS LOW
APPEARS TO BE MUCH WEAKER AND DOES NOT HAVE NEAR AS MUCH MOISTURE
WITH IT.

VALLE

&&

.AVIATION...A WEAK WAVE IS CREATING SOME VERY LIGHT PRECIP AND
CLOUDS CLOSER TO THE CONT DIVIDE EARLY THIS AM. VFR CONDITIONS BEING
REPORTED HOWEVER SOME MTN TOPS LIKELY OBSCURED UNTIL WAVE MOVES EAST
AND FULL CLEARING TAKES PLACE LIKELY BY AROUND SUNRISE. OTHERWISE
VFR EXPECTED AREAWIDE LATER TODAY. SOME BREEZY WINDS AT KBYI AND
KPIH WILL STAY AROUND TODAY ALTHOUGH THEY WILL LIKELY BE STRONGEST
EARLY ON DUE TO ENHANCED DRAINAGE WINDS. GUSTY WINDS CAN ALSO BE
EXPECTED WHEN FLYING AROUND THE HIGHER ELEVATIONS OF THE AREA.
TUESDAY WILL BE VERY SIMILAR TO TODAYS FLYING WX. KEYES

&&

.FIRE WEATHER...A WEAK WAVE EXITING THE REGION THIS MORNING IS
PRODUCING SOME VERY LIGHT PRECIP ALONG THE CONT DIVIDE BUT WILL BE
MOVING EAST. A RIDGE OF HIGH PRESSURE WILL BUILD OVERHEAD EARLY AND
SHIFT EAST LATER TODAY. THIS WILL PUT THE AREA UNDER A DRIER AND
WARMER SW FLOW FOR A COUPLE OF DAYS. IT WILL BE BREEZY AT TIMES
ESPECIALLY OVER THE HIGHER PEAKS AND NORTH/SOUTH ORIENTED
CANYON/VALLEYS FAVORED WITH LOW PRESSURE TO THE NORTHWEST AND HIGH
PRESSURE TO THE SOUTH AND EAST. NO FIRE WX HIGHLIGHTS EXPECTED
ALTHOUGH AFTERNOON RH VALUES WILL BE DROPPING. SOME SPOTS ARE
FORECAST TO DROP BACK INTO THE 20S PERCENTAGE WISE. THE NEXT SYSTEM
WILL MAINLY STAY TO OUR NORTH...BUT THE TAIL END WILL MOVE ACROSS
THE AREA WED BRINGING A COOL FRONT WITH IT. SOME SHOWER ACTIVITY IS
POSSIBLE FOR THE CENTRAL AND NORTHERN MTNS BUT NOTHING SIGNIFICANT.
EXPECT SOME INCREASE IN WIND ESPECIALLY ACROSS THE SNAKE PLAIN.
ANOTHER RIDGE WILL FOLLOW IT UNTIL THE NEXT SYSTEM MOVES ACROSS
EASTERN ID FOR BEGINNING OF NEXT WEEKEND. KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 4 AM TO 8 AM MDT TUESDAY FOR IDZ020-021.

&&
Hazardous weather outlook, Oct 7, 5:48 AM MDT, 21 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
548 AM MDT SUN OCT 7 2007

IDZ017>025-031-032-081200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
548 AM MDT SUN OCT 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Freeze Warnings in Idaho, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.